What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 18, 1:14 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 18, 1:14 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
314 PM EDT Thu Jul 18 2019
.NEAR TERM [Through Tonight]...
A combination of mid-level shortwave energy and lee effects has
resulted in a surface trough down the Eastern Seaboard through the
Tri-State region. This trough and the Big Bend seabreeze have forced
convection across the eastern 2/3 of the region, and isolated storms
elsewhere. While there are likely to be strong storms with gusty sub-
severe level winds, the severe threat will remain isolated.
Convection should come to an end region-wide between 00-03z.
.SHORT TERM [Friday Through Saturday Night]...
Despite the presence of a ridge aloft, moisture is expected to
advect into our area thanks to an upper shortwave to the northwest.
Convection will initiate offshore and in our northern counties early
in the day, with max PoP 50-70% increasing south to north in the
afternoon. Saturday storms will also initiate offshore, but progress
inland and to the west into the afternoon with max PoP 50-60%. PW
values will be above 2 inches both days, so locally heavy rainfall
during thunderstorms is possible.
.LONG TERM [Sunday Through Thursday]...
Going into Sunday, ridging will build slightly from the east,
introducing some drier air into the region. Highest rain chances on
Sunday will be 50-60% and focused to the west. An amplifying upper
trough will bring a front in from the northwest and stall to our
east. PoPs will be elevated from Monday through the rest of the
period as a result, with highest rain chances (50-70%) on Tuesday.
The persistent showers and thunderstorms with PW > 2 inches may
raise flooding concerns. Shear and instability values are also worth
watching as this system draws closer.
&&
.AVIATION...
[Through 18Z Friday]
VFR conditions will prevail outside of thunderstorms through the
TAF period. The thunderstorm probability will be greatest at TLH
and VLD, but still possible at ABY and DHN.
&&
.MARINE...
West winds of 5 to 10 knots will prevail with seas 1 foot. Chance of
showers and thunderstorms expected each day. Winds and seas expected
to increase late Monday with the approach of a front.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days with
relative humidity values remaining above critical levels.
&&
.HYDROLOGY...
Scattered showers and thunderstorms may cause localized flooding
through the weekend. With a front expected to stall in the region
next week, persistent storms with high rain rates could cause
isolated flash flooding, but river flooding is not expected at this
time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 93 73 92 73 / 10 50 20 50 20
Panama City 79 89 76 88 77 / 0 40 30 50 20
Dothan 74 91 73 91 73 / 10 70 20 60 20
Albany 75 92 74 93 75 / 10 60 30 50 20
Valdosta 73 93 72 93 73 / 10 50 20 50 20
Cross City 75 90 74 92 75 / 30 40 20 30 10
Apalachicola 78 89 76 88 76 / 10 30 20 50 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Skeen
LONG TERM...Skeen
AVIATION...Harrigan
MARINE...Skeen
FIRE WEATHER...DVD
HYDROLOGY...Skeen
In the hours before
Special weather statement, Jul 18, 2:41 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
441 PM EDT Thu Jul 18 2019
GAZ122-124-182115-
Randolph GA-Terrell GA-
441 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RANDOLPH AND TERRELL
COUNTIES UNTIL 515 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shellman, or 9 miles west of Dawson, moving southwest at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dawson, Shellman, Bronwood, Parrott, Pachitla, Carnegie, Herod,
Yeomans, Clarks Mill, Dawson Municipal A/P, Graves, Fountain Bridge,
Goffs Mill, Shivers Mill, Aycock Mill, Oakville, Chambliss, Martins
Crossroads, Brooksville and Doverel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 8434 3162 8447 3162 8456 3163 8456
3162 8458 3164 8458 3162 8459 3164 8460
3163 8462 3164 8465 3162 8466 3162 8485
3193 8468 3192 8465 3192 8445 3196 8444
TIME...MOT...LOC 2040Z 030DEG 11KT 3181 8460
42-DVDSpecial weather statement, Jul 18, 2:59 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
359 PM CDT Thu Jul 18 2019
ALZ068-FLZ007-009-182130-
Geneva AL-Holmes FL-North Walton FL-
359 PM CDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR GENEVA...NORTH CENTRAL WALTON AND
NORTHWESTERN HOLMES COUNTIES UNTIL 430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Samson, or 12 miles northeast of Florala. This storm was nearly
stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Geneva, Bonifay, Hartford, Slocomb, Samson, Esto, Coffee Springs,
Noma, Black, Kellys Crossroads, Cerrogordo, Gritney, Logan Field
Municipal A/P, Glendale, Izagora, New Hope, Caney Creek, Miller
Crossroads, Earlytown and Spears.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8619 3117 8619 3119 8613 3118 8612
3119 8611 3120 8557 3079 8567 3087 8627
3099 8627
TIME...MOT...LOC 2059Z 337DEG 3KT 3111 8616
42-DVDSpecial weather statement, Jul 18, 3:05 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
405 PM CDT Thu Jul 18 2019
ALZ065-066-182130-
Dale AL-Coffee AL-
405 PM CDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE AND
SOUTHEASTERN COFFEE COUNTIES UNTIL 430 PM CDT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, Newton, New
Brockton, Clayhatchee, Hunt Field, Waterford, Hooper Stage Field,
Knox Field, Lucile, Gerald, Central City, Cairns Aaf, Camp Alaflo
Bsa, Enterprise Municipal A/P, Dean Church Road and Lowe Army
Heliport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3146 8586 3142 8559 3127 8562 3127 8566
3125 8567 3123 8569 3121 8569 3119 8572
3119 8596
TIME...MOT...LOC 2105Z 290DEG 9KT 3129 8582
42-DVDSpecial weather statement, Jul 18, 3:12 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
512 PM EDT Thu Jul 18 2019
GAZ122>126-182200-
Randolph GA-Dougherty GA-Lee GA-Terrell GA-Calhoun GA-
512 PM EDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGHERTY...
RANDOLPH...WESTERN LEE...CALHOUN AND TERRELL COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cuthbert to near Smithville. Movement was
south at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Morgan, Dawson, Leesburg, Cuthbert, Albany, Edison, Shellman,
Smithville, Sasser, Bronwood, Parrott, Forrester, Parksville, Lockett
Crossing, Carnegie, Palmyra, Randolph Co A/p, Clarks Mill, Dawson
Municipal A/P and Aycock Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3191 8424 3158 8411 3147 8481 3150 8480
3149 8481 3149 8482 3153 8481 3155 8482
3156 8480 3157 8482 3159 8482 3159 8483
3162 8482 3162 8485 3186 8483 3190 8437
3187 8434 3190 8434
TIME...MOT...LOC 2112Z 353DEG 11KT 3176 8474 3184 8432
42-DVDSpecial weather statement, Jul 18, 3:28 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
428 PM CDT Thu Jul 18 2019
ALZ066-182200-
Dale AL-
428 PM CDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALE COUNTY UNTIL 500 PM
CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm over
Daleville, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Daleville, Fort Rucker, Ozark, Enterprise, Midland City, Level
Plains, Newton, Pinckard, Clayhatchee, Hunt Field, Waterford, Hooper
Stage Field, Knox Field, Gerald, Mabson, Ewell, Cairns Aaf, Dale
County Lake, Dean Church Road and Bagwells Crossroads.
LAT...LON 3150 8556 3129 8547 3128 8548 3125 8549
3125 8554 3127 8561 3127 8567 3125 8567
3123 8569 3122 8569 3122 8578 3149 8579
TIME...MOT...LOC 2128Z 248DEG 13KT 3131 8573
42-DVDSpecial weather statement, Jul 18, 3:49 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM CDT Thu Jul 18 2019
ALZ066>069-182230-
Dale AL-Henry AL-Houston AL-Geneva AL-
449 PM CDT Thu Jul 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALE...SOUTHWESTERN
HENRY...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL
530 PM CDT...
At 449 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newton to near Hartford. Movement was
northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Abbeville, Headland, Dothan, Ozark, Fort Rucker, Hartford,
Taylor, Midland City, Kinsey, Slocomb, Newton, Pinckard, Malvern,
Rehobeth, Clayhatchee, Grimes, Newville, Napier Field and Memphis.
LAT...LON 3158 8528 3108 8536 3104 8581 3145 8566
TIME...MOT...LOC 2149Z 227DEG 19KT 3137 8563 3110 8573
42-DVD